MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 4-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J743D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.  attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? data and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what instruments were used to grasp the needle? where was the needle grasped during use? please clarify the issue with the device during use, i.E., did the needle break, did the needle pull off from the suture? were x-rays performed to localize the needle fragment? please clarify - did one needle stay in the patient¿s head? were the needle piece(s) retrieved during the same procedure? does the piece/device remain retained in the patient¿s tissue? if the piece(s) were retained, where are they located / in what structure? if retained, were there any patient consequences? is the device available to be returned for evaluation? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle stayed in patient¿s head.Additional information has been requested.

Brand Name
VICRYL SUTURE 18"(45CM) 4-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7876812
Report Number2210968-2018-75830
Device Sequence Number16186430
Product Code GAM
UDI-Device Identifier10705031042674
UDI-Public10705031042674
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberJ743D
Device Lot NumberMEM757
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;